Differential and Integral Equations

Optimal results for the Brezzi-Pitkäranta approximation of viscous flow problems

S. A. Nazarov and M. Specovius-Neugebauer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


By introducing the term $-{\varepsilon} ^2 \Delta p$ into the equation of continuity and an additional Neumann boundary condition for the pressure $p$, a strongly elliptic system is obtained which is a singular perturbation of the Stokes system. We use parameter-dependent Sobolev norms to derive asymptotically precise estimates for solutions to the perturbed problem as ${\varepsilon} \searrow 0$. This results in optimal estimates for the difference between solutions to both problems; such estimates are not available by the usually applied energy methods. Under additional regularity assumptions for the data, for the energy estimates, the order of convergence with respect to ${\varepsilon}$ is improved, and convergence in $H^{s+1}$ and $H^s$ norms is obtained for the velocity and pressure with $s\in [0,3/2)$. We verify the asymptotic precision of the estimates by constructing the boundary layers.

Article information

Differential Integral Equations, Volume 17, Number 11-12 (2004), 1359-1394.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]
Secondary: 35B25: Singular perturbations 76D07: Stokes and related (Oseen, etc.) flows 76N20: Boundary-layer theory


Nazarov, S. A.; Specovius-Neugebauer, M. Optimal results for the Brezzi-Pitkäranta approximation of viscous flow problems. Differential Integral Equations 17 (2004), no. 11-12, 1359--1394. https://projecteuclid.org/euclid.die/1356060251

Export citation